Alert archive / Oregon / High Wind Warnings in 2022

High Wind Warning 2, NWS Boise, ID

April 3, 2022Harney County, Oregon

NWS Boise, ID issued this high wind warning at Apr 3, 2022, 2:33 AM PDT for Harney County, Oregon. It took effect at Apr 4, 2022, 11:00 AM PDT. It was in force for 12 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 2022, 2:33 AM PDT (09:33 UTC)
In effect from
Apr 4, 2022, 11:00 AM PDT
Expired
Apr 4, 2022, 11:00 PM PDT
In force
12 hr
Issued by
NWS Boise, ID

County Harney County, OR

The radar

The Boise radar (KCBX), 226 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 11:50 AM PDTNON-TSTM WND GST 5538 Wsw Fields, ORMESONET STATION OD111 10.9 N CATNIP MOUNTAIN (ODOT).
Apr 4, 12:15 PM PDTNON-TSTM WND GST 533 Ne Burns, ORMESONET STATION OD152 2.6 NE BURNS (ODOT).
Apr 4, 12:16 PM PDTNON-TSTM WND GST 585 E Burns, ORASOS STATION KBNO BURNS.
Apr 4, 12:28 PM PDTNON-TSTM WND GST 6214 Ene Van, ORMESONET STATION ATFO3 ANTELOPE.
Apr 4, 12:43 PM PDTNON-TSTM WND GST 4710 Ne Diamond, ORMESONET STATION RLFO3 RIDDLE MOUNTAIN.
Apr 4, 12:43 PM PDTNON-TSTM WND GST 4811 E Riley, ORMESONET STATION SHFO3 SAGE HEN.
Apr 4, 12:43 PM PDTNON-TSTM WND GST 746 N Wagontire, ORMESONET STATION WTFO3 WAGONTIRE.
Apr 4, 12:57 PM PDTNON-TSTM WND GST 5318 Nne Andrews, ORMESONET STATION LMCO3 LITTLE MCCOY CREEK.
Apr 4, 1:09 PM PDTNON-TSTM WND GST 453 Se Drewsey, ORMESONET STATION OD129 2.5 SE DREWSEY (ODOT).
Apr 4, 1:11 PM PDTNON-TSTM WND GST 59Riley, ORMESONET STATION OD102 RILEY (ODOT).
Apr 4, 1:31 PM PDTNON-TSTM WND GST 60Riley, ORMESONET STATION OD102 RILEY (ODOT).
Apr 4, 2:43 PM PDTNON-TSTM WND GST 531 Wsw Frenchglen, ORMESONET STATION FGFO3 FRENCHGLEN.
Apr 4, 2:43 PM PDTNON-TSTM WND GST 5511 E Riley, ORMESONET STATION SHFO3 SAGE HEN.
Apr 4, 3:00 PM PDTNON-TSTM WND GST 5738 Wsw Fields, ORMESONET STATION OD111 10.9 N CATNIP MOUNTAIN (ODOT).
Apr 4, 3:54 PM PDTNON-TSTM WND GST 5728 Ssw Frenchglen, ORMESONET STATION FFFO3 FISH FIN RIM.
Apr 4, 3:56 PM PDTNON-TSTM WND GST 4710 S Diamond, ORMESONET STATION OOFO3 MOON HILL.
Apr 4, 4:43 PM PDTNON-TSTM WND GST 6910 Ne Diamond, ORMESONET STATION RLFO3 RIDDLE MOUNTAIN.
Apr 4, 4:57 PM PDTNON-TSTM WND GST 5420 Wnw Frenchglen, ORMESONET STATION FLFO3 FOSTER FLAT.
Apr 4, 4:57 PM PDTNON-TSTM WND GST 6018 Nne Andrews, ORMESONET STATION LMCO3 LITTLE MCCOY CREEK.
Apr 4, 5:23 PM PDTNON-TSTM WND GST 595 E Burns, ORASOS STATION KBNO BURNS.
Apr 4, 5:49 PM PDTNON-TSTM WND GST 5015 W Fields, ORMESONET STATION BQFO3 BASQUE HILLS.
Apr 4, 6:05 PM PDTNON-TSTM WND GST 583 Ne Burns, ORMESONET STATION OD152 2.6 NE BURNS (ODOT).
Apr 4, 6:19 PM PDTNON-TSTM WND GST 573 Se Drewsey, ORMESONET STATION OD129 2.5 SE DREWSEY (ODOT).
Apr 4, 6:28 PM PDTNON-TSTM WND GST 6514 Ene Van, ORMESONET STATION ATFO3 ANTELOPE.
Apr 4, 6:43 PM PDTNON-TSTM WND GST 5311 Nw Dunnean, ORMESONET STATION BAFO3 BALD MOUNTAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2022-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2022-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2435 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

273 
WWUS75 KBOI 030933
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
333 AM MDT Sun Apr 3 2022

ORZ061-032100-
/O.NEW.KBOI.HW.W.0002.220404T1800Z-220405T0600Z/
Harney County-
233 AM PDT Sun Apr 3 2022

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Harney County.

* WHEN...From 11 AM to 11 PM PDT Monday.

* IMPACTS...Potentially damaging winds. Power outages are
  possible. Travel will be difficult, especially for high profile
  vehicles.

* ADDITIONAL DETAILS...Strong winds will create blowing dust which
  will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ015-029-030-ORZ062>064-032100-
/O.NEW.KBOI.WI.Y.0004.220404T1800Z-220405T0600Z/
Southwest Highlands-Owyhee Mountains-Southern Twin Falls County-
Baker County-Malheur County-Oregon Lower Treasure Valley-
333 AM MDT Sun Apr 3 2022 /233 AM PDT Sun Apr 3 2022/

...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ MONDAY TO
MIDNIGHT MDT /11 PM PDT/ MONDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast Oregon and southwest Idaho.

* WHEN...From noon MDT /11 AM PDT/ Monday to midnight MDT /11 PM 
  PDT/ Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds will create blowing dust 
  which will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
055 
WWUS75 KBOI 032004
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
204 PM MDT Sun Apr 3 2022

ORZ061-041200-
/O.CON.KBOI.HW.W.0002.220404T1800Z-220405T0600Z/
Harney County-
104 PM PDT Sun Apr 3 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Harney County.

* WHEN...From 11 AM to 11 PM PDT Monday.

* IMPACTS...Potentially damaging winds. Power outages are
  possible. Travel will be difficult, especially for high profile
  vehicles.

* ADDITIONAL DETAILS...Strong winds will create blowing dust 
  which will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ016-028-041200-
/O.EXB.KBOI.WI.Y.0004.220404T1800Z-220406T0000Z/
Western Magic Valley-Camas Prairie-
204 PM MDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 6 PM MDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Magic Valley and Camas Prairie.

* WHEN...From noon Monday to 6 PM MDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds will create blowing dust 
  which will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ012-014-041200-
/O.EXA.KBOI.WI.Y.0004.220404T1800Z-220405T0600Z/
Lower Treasure Valley ID-Upper Treasure Valley-
204 PM MDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT
MONDAY NIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Lower Treasure Valley ID and Upper Treasure Valley.

* WHEN...From noon Monday to midnight MDT Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds are expected late in
  the afternoon and in the evening as a cold front moves through
  the valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ030-041200-
/O.EXT.KBOI.WI.Y.0004.220404T1800Z-220406T0000Z/
Southern Twin Falls County-
204 PM MDT Sun Apr 3 2022

...WIND ADVISORY NOW IN EFFECT FROM NOON MONDAY TO 6 PM MDT
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Twin Falls County.

* WHEN...From noon Monday to 6 PM MDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds will create blowing dust which
  will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ015-029-ORZ062>064-041200-
/O.CON.KBOI.WI.Y.0004.220404T1800Z-220405T0600Z/
Southwest Highlands-Owyhee Mountains-Baker County-Malheur County-
Oregon Lower Treasure Valley-
204 PM MDT Sun Apr 3 2022 /104 PM PDT Sun Apr 3 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
MONDAY TO MIDNIGHT MDT /11 PM PDT/ MONDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast Oregon and southwest Idaho.

* WHEN...From noon MDT /11 AM PDT/ Monday to midnight MDT /11 PM 
  PDT/ Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds will create blowing dust which
  will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
853 
WWUS75 KBOI 040918
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
318 AM MDT Mon Apr 4 2022

ORZ061-042100-
/O.CON.KBOI.HW.W.0002.220404T1800Z-220405T0600Z/
Harney County-
218 AM PDT Mon Apr 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Harney County.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Potentially damaging winds. Power outages are 
  possible. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Strong winds will create blowing dust 
  which will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ016-028-030-042100-
/O.EXT.KBOI.WI.Y.0004.220405T0000Z-220406T0000Z/
Western Magic Valley-Camas Prairie-Southern Twin Falls County-
318 AM MDT Mon Apr 4 2022

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Twin Falls County, Western Magic Valley and 
  Camas Prairie.

* WHEN...From 6 PM this evening to 6 PM MDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel could be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...The strongest winds are expected late in 
  the evening as a cold front moves through the valley.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ012-014-015-029-ORZ062>064-042100-
/O.CON.KBOI.WI.Y.0004.220404T1800Z-220405T0600Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Southwest Highlands-Owyhee Mountains-Baker County-Malheur County-
Oregon Lower Treasure Valley-
318 AM MDT Mon Apr 4 2022 /218 AM PDT Mon Apr 4 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph.

* WHERE...Portions of southeast Oregon and southwest Idaho.

* WHEN...From noon MDT /11 AM PDT/ today to midnight MDT /11 PM
  PDT/ tonight. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel could be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...Strong winds will create blowing dust which
  will reduce visibility. In the Snake Plain the strongest winds
  will be in the late afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
847 
WWUS75 KBOI 042021
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
221 PM MDT Mon Apr 4 2022

ORZ061-050600-
/O.CON.KBOI.HW.W.0002.000000T0000Z-220405T0600Z/
Harney County-
121 PM PDT Mon Apr 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Harney County.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Potentially damaging winds. Power outages are 
  possible. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Strong winds will create blowing dust 
  which will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ012-014-015-029-ORZ062>064-050600-
/O.CON.KBOI.WI.Y.0004.000000T0000Z-220405T0600Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Southwest Highlands-Owyhee Mountains-Baker County-Malheur County-
Oregon Lower Treasure Valley-
221 PM MDT Mon Apr 4 2022 /121 PM PDT Mon Apr 4 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/
TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph.

* WHERE...Portions of southeast Oregon and southwest Idaho.

* WHEN...Until midnight MDT /11 PM PDT/ tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel could be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...Strong winds will create blowing dust 
  which will reduce visibility. In the Snake Plain the strongest 
  winds will be in the late afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ016-028-030-050600-
/O.CON.KBOI.WI.Y.0004.220405T0000Z-220406T0000Z/
Western Magic Valley-Camas Prairie-Southern Twin Falls County-
221 PM MDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Twin Falls County, Western Magic Valley and 
  Camas Prairie.

* WHEN...From 6 PM this evening to 6 PM MDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel could be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...The strongest winds are expected late in 
  the evening as a cold front moves through the valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
120 
WWUS75 KBOI 050557
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1157 PM MDT Mon Apr 4 2022

ORZ061-050700-
/O.EXP.KBOI.HW.W.0002.000000T0000Z-220405T0600Z/
Harney County-
1057 PM PDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have dropped below criteria, however it will remain breezy
overnight.

$$

IDZ012-014-015-029-ORZ062>064-050700-
/O.EXP.KBOI.WI.Y.0004.000000T0000Z-220405T0600Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Southwest Highlands-Owyhee Mountains-Baker County-Malheur County-
Oregon Lower Treasure Valley-
1157 PM MDT Mon Apr 4 2022 /1057 PM PDT Mon Apr 4 2022/

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT /11 PM PDT/
TONIGHT...

Winds have dropped below criteria, however it will remain breezy
overnight.

$$

IDZ016-028-030-051300-
/O.CON.KBOI.WI.Y.0004.000000T0000Z-220406T0000Z/
Western Magic Valley-Camas Prairie-Southern Twin Falls County-
1157 PM MDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southern Twin Falls County, Western Magic Valley and 
  Camas Prairie.

* WHEN...Until 6 PM MDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at Apr 2, 7:46 PM PDT, 6 hours 47 minutes earlier.

Area forecast discussion, Apr 2, 7:46 PM PDT, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Boise ID
846 PM MDT Sat Apr 2 2022

.DISCUSSION...Winds have already subsided this evening and will
become light in all areas by midnight. Dry weather prevails
through Sunday with a westerly flow aloft. Temperatures will be
warmer (around 5 degrees above normal) on Sunday. Gusty winds
return Sunday afternoon with breezy conditions anticipated for
much of the area. No updates.

&&

.AVIATION...VFR. Mostly clear overnight. Increasing high and mid
level clouds on Sunday. Surface winds: W to NW 5-15 kts decreasing
to 10 kts or less by 06z, becoming E to SW 5-15 kts on Sunday.
Winds aloft at 10k feet MSL: W to NW 15-25 kts.

&&

.PREV DISCUSSION...
SHORT TERM...Tonight through Sunday night...Moisture over the
central mountains will continue to weaken this afternoon, with
lingering snowfall tapering off. Building northwest flow will
bring mostly dry and mild conditions on Sunday with temperatures
warming a few more degrees. Another round of gusty wind
anticipated across southeastern Oregon and into the Treasure
Valley on Sunday afternoon and evening, with gusts of 20 to 30 mph
in the forecast. Elsewhere could see gusts of 10 to 20 mph
through the same time-frame. An approaching trough will bring an
introduction of snowfall across the higher elevations of Baker
County and portions of the West Central Mountains for late Sunday
night.

LONG TERM...Monday through Saturday...A powerful upper level
trough will move through the Pacific Northwest on Monday. Strong
westerly flow aloft, with winds of 50-70 kt at 10kft, will arrive
Monday morning. Very gusty winds at the surface will arrive by
Monday afternoon, especially across southeast Oregon where gusts
of 40-50 mph will be common with occasional gusts of 50-60 mph.
Winds will also be gusty on the Idaho side, especially in the
higher terrain and south of the Snake River, but not as strong as
across Oregon. Wind headlines will likely be needed in later
forecasts. Gusty winds will continue through the Upper Treasure
and Magic valleys on Tuesday as winds decrease elsewhere.

This storm system will also be accompanied by a surge of moisture,
with precipitable water values reaching around the 90th percentile
for early April. The combination of strong westerly flow and
moisture will result in significant orographic enhancement of
precipitation in the mountains, with much less expected in the lower
elevations across southern Idaho and eastern Oregon. Snow levels
will start out Monday morning around 4000 feet, rising to 5000-6000
feet by Monday afternoon. This should allow locations like McCall to
see accumulating snow Monday morning before switching over to a
rain/snow mix in the afternoon. The best chance of rain across the
Treasure Valley will be Monday morning as the moisture surge peaks,
but amounts will be light. A cold front Monday evening will lower
snow levels to around 3000 feet, but precipitation will be on the
decrease. A chance of snow will continue in the mountains on Tuesday
with additional light accumulations. Snowfall totals Monday through
Tuesday in the mountains should range from 6 to 12 inches above 6000
feet. Temperatures Tuesday will be around 10 degrees below normal.

An upper ridge will build across the area Wednesday through Friday.
Temperatures Wednesday morning will drop below freezing for all
locations. Otherwise, warmer temperatures will develop through
Friday, especially Thursday and Friday when lower elevations will
reach into the 70s. Ensembles depict another upper trough and cold
front moving through the area on Saturday, with gusty conditions and
a chance of showers returning.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...BW
AVIATION.....JT
PREV SHORT TERM...KB
PREV LONG TERM....ST

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:33 AM PDTWind AdvisoryBOIBaker, Malheur62 hr

Nearby

High Wind Warnings in Oregon, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.